MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm, micl13.2, -11.50 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2018.On (b)(6) 2018 the lens was exchanged for shorter length lens due to observation of excessive vault and significant reduction of irido-"corenal" "angels".The exchange resolved the problem.Cause of event was reported as patient related factor.It was reported to be believed patient wtw was accurately measured, but that their sulcus-to-sulcus length was lower than average given wtw value.Patient is doing well.
 
Additional Manufacturer Narrative
Device evaluated by mfr - device evaluation: lens was returned dry, in specimen cup.There was clear surgical residue on product.Visual inspection found residue on lens and the lens returned in pieces and stuck together, unable to evaluate.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8199955
Report Number2023826-2018-01888
Device Sequence Number16664318
Product Code MTA
UDI-Device Identifier00841542103329
UDI-Public00841542103329
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJ: NANOPOINT, LOT# 176501; OVD TYPE: PROVISC; INJ: NANOPOINT, LOT# 176501; OVD TYPE: PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR